MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G56553
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: device evaluation anticipated, but not yet begun.E1: phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a unilateral angiogram and peripheral intervention with tibial angioplasty and placement of a popliteal stent, the tip of a cxi support catheter separated.Per the reporter, a "black dot" was noted in the popliteal artery.The cxi catheter was removed and the user discovered that the "black dot" was the tip of the catheter.Under fluoroscopy, the user noted that the separated tip migrated distally and then was lost.The user was not able to visualize the fragment in any distal branch or collateral artery due to overlapping of images and anatomical structures; therefore, the separated tip could not be retrieved from the patient.Per the reporter, the case was not particularly complex.Reportedly, major catheter manipulation was not required to cross lesions, which were not highly calcified.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a unilateral angiogram and peripheral intervention with tibial angioplasty and placement of a popliteal stent, the tip of a cxi support catheter separated.Per the reporter, a ¿black dot¿ was noted in the popliteal artery.The cxi catheter was removed and the user discovered that the ¿black dot¿ was the tip of the catheter.Under fluoroscopy, the user noted that the separated tip migrated distally and then was lost.The user was not able to visualize the fragment in any distal branch or collateral artery due to overlapping of images and anatomical structures; therefore, the separated tip could not be retrieved from the patient.Per the reporter, the case was not particularly complex.Reportedly, major catheter manipulation was not required to cross lesions, which were not highly calcified.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the returned device was also conducted.The complaint device was returned to cook for investigation.The tip was separated, and the inner braided metal was exposed at the distal tip of the catheter tubing.The black portion of the tip was four millimeters(mm) in length.Per the manufacturing instructions, the catheter tip is trimmed to be 7mm +/-1mm, therefore there was 3mm of tip material missing.A document-based investigation evaluation was performed.No related non-conformances were found on the complaint lot or associated component lots, and there have been no other reported relevant complaints for this lot number or any final lots with the same component lot.The device instructions for use (ifu) states, "the device is intended for use in small vessel or super selective anatomy for diagnostic and interventional procedures, including peripheral use.The ifu cautions that manipulation of the catheter should only occur under fluoroscopy.The ifu instructs the user not to advance the catheter through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.The ifu cautions that the catheter should not be advanced into a vessel having a reference vessel diameter smaller than the outer diameter of the catheter.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or design deficiencies, contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21607817
Report Number1820334-2025-00266
Device Sequence Number12969926
Product Code KRA
UDI-Device Identifier00827002565531
UDI-Public(01)00827002565531(17)271030(10)16317568
Combination Product (Y/N)N
Initial Reporter CountryZA
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG56553
Device Catalogue NumberCXI-2.6-18-150-ANG
Device Lot Number16317568
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer07/24/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVANTAGE GUIDEWIRES .014, .018, .035.
Patient Age69 YR
Patient SexMale
Patient RaceWhite